Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

February 28, 2021Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this special weather statement at Feb 28, 2021, 6:25 PM CST for Houston County, Humphreys County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2021, 6:25 PM CST (00:25 UTC)
Expired
Feb 28, 2021, 7:00 PM CST
In force
35 min
Issued by
NWS Nashville, TN

Counties Houston County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 88 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 6:35 PM CSTTSTM WND DMG3 Ese New Johnsonville, TNDAMAGE REPORTED TO HOME ON MILL ROAD IN NEW JOHNSONVILLE
Feb 28, 6:35 PM CSTTSTM WND DMG3 Ese New Johnsonville, TNSEVERAL TREES AND POWER LINES DOWN AND DAMAGE REPORTED TO A FEW HOMES ON MILL ROAD AND OLD STATE ROAD IN NEW JOHNSONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS84 KOHX 010025
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
625 PM CST Sun Feb 28 2021
 
TNZ023-024-010100-
Humphreys TN-Houston TN-
625 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND HUMPHREYS COUNTIES
UNTIL 700 PM CST...

At 625 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Tennessee Ridge to 7 miles
southwest of New Johnsonville. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
Mills and Houston County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
      3622 8795 3628 8795 3633 8797 3634 8789
      3633 8782 3635 8774 3636 8760 3596 8761
      3592 8793 3594 8793 3594 8798 3595 8801
      3597 8802
TIME...MOT...LOC 0025Z 260DEG 36KT 3632 8793 3594 8807 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 28, 4:30 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 28, 4:30 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
430 PM CST Sun Feb 28 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Went with a blended model solution through next Sunday
afternoon. Continued good initialization and generally good
solution agreement of weather evolution pattern through next
Sunday afternoon also. Significant rainfall event still in
works for tonight with now severe thunderstorms possible
through at least 01/04Z for locations around and west of
the I-65 Corridor.

28/18Z Special OHX Sounding showing very moist profile in low
levels giving around 1.4 inches of precipitable water. Mixed layer
CAPE around 450 J/KG with strong wind shear. SRH values around
400 with some turning of winds in the lowest levels adequate
enough for tornadic development. Still believe damaging winds
with heavy downpours will be main concern with any severe
thunderstorms that develop. Looks like best window for main brunt
of showers and thunderstorms around Nashville Metro Area will be
around 9 PM this evening.

Taking a even a closer look, the warm front has continued to
tracking northeastward, with a tight surface/low level lows across
Great Lakes Region doing the same. Movement of these lows will
drag its associated cold front across mid state region as evening
hours progress and potentially even into late night hours. Mid
and upper level flow not especially impressive as it is continuing
to be depicted by latest model runs along with surface cold front.
As a result, it may take some time for deep moisture/widespread
rain to move out as well. Showers and thunderstorms have develop
across northwest portions of mid state as afternoon hours have
progressed. It will more than likely take through sunrise Monday
for heavier precipitation to move out of mid state region. With
much of the area already seeing several inches of rain over the
past few days, the flood threat will continue through early
morning hours on Monday, especially rivers and creeks that will
likely stay elevated for several upcoming days. Continued flood
watch through tonight with another 1-2 inches of rainfall possible.

Lows tonight will fall into low to mid 40s as surface frontal
passage occurs. As a cold air advection pattern from our north
settles into mid state region as Monday progresses, highs will be
actually be a few degrees cooler than seasonal normal values
generally upper 40s to lower 50s.

Following this system, dry conditions will prevail Monday
afternoon through Tuesday morning. However scattered showers
are expected across mid state region as Tuesday afternoon into
Tuesday night progresses as moisture advection from the southwest
works into mid state region and an upper level low passes very
close to TN/AL border region. Dry conditions should finally
prevail across mid state region Wednesday through upcoming
weekend as now models have shifted any precipitation potential
to south and east of mid state region. Temperatures are expected
to stay around seasonal normal values Tuesday through next Sunday
afternoon also.

&&

.AVIATION...
00Z TAF DISCUSSION.

Cold front will be working across the area tonight. In advance of
this feature, plenty of rainfall can be expected. Additionally, a
period of stronger tstm activity with higher wind gusts is on tap
near the beginning of the taf period, from 00Z through 04Z. Near
CSV, however, the potential for the stronger storms will occur
between 05Z and 09Z. Otw, look for IFR cigs to prevail once again.
The rainfall will taper off to vcsh toward 12Z. IFR conditions
will lift aft 12Z as well. Some partial clearing could get into
the CKV area around 18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 AM CST Sun Feb 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 AM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

1 to 2+ inches of rain is again expected today. Falling on already
saturated grounds, there is a moderate flood threat at least through
tonight.

Isolated strong to severe storms are also possible late this
afternoon and early tonight. Damaging straight line wind is the main
threat but isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Special weather statement, Feb 28, 2:44 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
244 PM CST Sun Feb 28 2021

TNZ008-009-282115-
Sumner TN-Macon TN-
244 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND MACON
COUNTIES UNTIL 315 PM CST...

At 244 PM CST, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 11 miles northeast of Gallatin, moving east at 30
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lafayette, Westmoreland, Red Boiling Springs, Oak Grove and Bethpage.

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

LAT...LON 3662 8581 3650 8582 3651 8617 3643 8639
      3665 8638
TIME...MOT...LOC 2044Z 264DEG 28KT 3651 8633

13
Special weather statement, Feb 28, 3:11 PM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CST Sun Feb 28 2021

TNZ009-010-282145-
Clay TN-Macon TN-
311 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND NORTHERN
MACON COUNTIES UNTIL 345 PM CST...

At 311 PM CST, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lafayette, Red Boiling Springs and Bugtussle.

LAT...LON 3662 8567 3651 8588 3651 8615 3664 8616
TIME...MOT...LOC 2111Z 261DEG 31KT 3657 8605

13
Local storm report, Feb 28, 6:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      DOVER                   36.48N  87.84W
02/28/2021                   STEWART            TN   EMERGENCY MNGR

            ROAD FLOODING REPORTED ON THE TRACE ONE MILE NORTH OF
            HWY 79 AND ON SANDY ROAD AT INDIAN CREEK IN DOVER.

&&

EVENT NUMBER OHX2100267

SHAMBURGER
Special weather statement, Feb 28, 6:23 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
623 PM CST Sun Feb 28 2021

TNZ006-007-025-026-010100-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
623 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY...NORTHERN CHEATHAM AND SOUTHWESTERN
ROBERTSON COUNTIES UNTIL 700 PM CST...

At 623 PM CST, Doppler radar was tracking a strong thunderstorm 13
miles south of Clarksville, moving east at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springfield, Ashland City, Clarksville, Coopertown, Pleasant View,
Adams, Cedar Hill, Cheatham Dam and Cunningham.

This includes Interstate 24 between mile markers 12 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

LAT...LON 3625 8738 3642 8746 3658 8705 3650 8690
      3630 8700
TIME...MOT...LOC 0023Z 247DEG 46KT 3637 8733

13
Special weather statement, Feb 28, 6:25 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
625 PM CST Sun Feb 28 2021

TNZ023-024-010100-
Humphreys TN-Houston TN-
625 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND HUMPHREYS COUNTIES
UNTIL 700 PM CST...

At 625 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Tennessee Ridge to 7 miles
southwest of New Johnsonville. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
Mills and Houston County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
      3622 8795 3628 8795 3633 8797 3634 8789
      3633 8782 3635 8774 3636 8760 3596 8761
      3592 8793 3594 8793 3594 8798 3595 8801
      3597 8802
TIME...MOT...LOC 0025Z 260DEG 36KT 3632 8793 3594 8807

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:01 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery29 min
Feb 28, 6:23 PM CSTSpecial Weather StatementOHXCheatham37 min
Feb 28, 6:30 PM CSTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson30 min
Feb 28, 6:40 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery35 min
Feb 28, 6:42 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more5 hr
Feb 28, 6:47 PM CSTTornado WarningOHXDickson, Humphreys13 min
Feb 28, 6:48 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner42 min
Feb 28, 7:06 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson24 min
Feb 28, 7:15 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale30 min
Feb 28, 7:24 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Feb 28, 7:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more4 hr
Feb 28, 7:32 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Williamson, Wilson43 min
Feb 28, 7:39 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon36 min
Feb 28, 8:05 PM CSTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Feb 28, 8:16 PM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett3 hr
Feb 28, 8:22 PM CSTSpecial Weather StatementOHXRutherford, Wilson23 min
Feb 28, 8:23 PM CSTFlash Flood WarningOHXDavidson, Maury, Rutherford, Smith, Williamson, Wilson3 hr
Feb 28, 8:39 PM CSTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam36 min
Feb 28, 8:44 PM CSTRiver Flood AdvisoryOHXCheatham, Montgomery3 days
Feb 28, 9:35 PM CSTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson22 days
Feb 28, 9:38 PM CSTRiver Flood AdvisoryOHXHouston, Montgomery, Stewart8 hr
Feb 28, 9:54 PM CSTSpecial Weather StatementOHXBedford, Coffee66 min
Feb 28, 11:05 PM CSTRiver Flood AdvisoryOHXCheatham3 hr
Feb 28, 11:09 PM CSTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery, Robertson, Stewart3 hr
Feb 28, 11:55 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHickman26 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHumphreys4 days
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXPerry44 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson4 hr
Mar 1, 12:43 AM CSTRiver Flood AdvisoryOHXDavidson115 min
Mar 1, 2:13 AM CSTRiver Flood AdvisoryOHXCheatham7 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson42 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXDavidson18 hr
Mar 1, 2:40 AM CSTRiver Flood AdvisoryOHXHickman12 hr
Mar 1, 3:44 AM CSTRiver Flood AdvisoryOHXBedford6 hr
Mar 1, 4:14 AM CSTRiver Flood WarningOHXMontgomery, Robertson38 hr
Mar 1, 5:27 AM CSTRiver Flood WarningOHXStewart32 hr
Mar 1, 9:44 AM CSTRiver Flood AdvisoryOHXGiles26 hr
Mar 1, 10:06 AM CSTRiver Flood AdvisoryOHXLawrence20 hr
Mar 1, 10:28 AM CSTRiver Flood WarningOHXMontgomery32 hr
Mar 1, 3:08 PM CSTRiver Flood AdvisoryOHXCheatham, Davidson, Williamson21 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.